Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra/Salvage Therapy Side Effects
Jan 27, 2004

Just started salvage therapy consisting of tenofovir, Kaletra, 3TC and Ziagen. Does Kaletra tend to cause facial lipoatrophy (like D4T apparently does) or is it more likely to cause fat gain... Also, would you recommend having your testosterone levels checked while on Kaletra?

Response from Dr. Boyle

As with other ARV regimens, especially those that combine a PI and nucleoside analog, patients on Kaletra with nucleoside analogs may experience either or both visceral fat gain and subcutaneous fat loss. The PI component of the regimen has been more associated with fat gain, but it is tough to predict what patients will actually end up with. If you have symptoms suggestive of testosterone deficiency (e.g., fatigue, depression, loss of libido, loss of lean body mass) you should consider having your testosterone checked, but Kaletra has not been shown to be any worse than the other ARVs in causing testosterone deficiency.



Previous
Timing of medication is off
Next
what do I do for relief from my fatigue, depression and chronic pain

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement